Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 32, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jul 15, 2016, 4:08 AM EDT. It took effect at Jul 15, 2016, 10:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2016, 4:08 AM EDT (08:08 UTC)
- In effect from
- Jul 15, 2016, 10:00 AM EDT
- Expired
- Jul 15, 2016, 9:34 PM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
674 WHUS71 KCLE 150808 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 408 AM EDT FRI JUL 15 2016 LEZ147>149-151615- /O.NEW.KCLE.SC.Y.0032.160715T1400Z-160716T0200Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 408 AM EDT FRI JUL 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING FROM WILLOWICK TO RIPLEY NEW YORK. * WINDS...SOUTHWEST 10 TO 20 KNOTS BECOMING WEST. * WAVES...WAVES 2 TO 4 FEET BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
3 follow-up statements
840 WHUS71 KCLE 151357 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 957 AM EDT FRI JUL 15 2016 LEZ147>149-152200- /O.CON.KCLE.SC.Y.0032.160715T1400Z-160716T0200Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 957 AM EDT FRI JUL 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * WAVES...WAVES 3 TO 5 FEET SUBSIDING TO 2 FEET OR LESS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LOMBARDY
451 WHUS71 KCLE 151947 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 347 PM EDT FRI JUL 15 2016 LEZ147>149-160200- /O.CON.KCLE.SC.Y.0032.000000T0000Z-160716T0200Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 347 PM EDT FRI JUL 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * WAVES...WAVES 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LOMBARDY
703 WHUS71 KCLE 160134 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 934 PM EDT FRI JUL 15 2016 LEZ147>149-160245- /O.CAN.KCLE.SC.Y.0032.000000T0000Z-160716T0200Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 934 PM EDT FRI JUL 15 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTH WINDS WILL BE 5 TO 10 KNOTS TONIGHT...SHIFTING TO THE NORTHEAST. WAVES WILL BE 1 TO 3 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 15, 4:00 AM EDT, 8 minutes earlier.
Area forecast discussion, Jul 15, 4:00 AM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
400 AM EDT FRI JUL 15 2016
.SYNOPSIS...
A cold front located across Great Lakes will move across the area
Friday afternoon. High pressure will build in behind the cold
front on Saturday and remain in place through the weekend. Low
pressure over Ontario will extend a cold front across the area on
Monday. High pressure will then reestablish itself over the region
on Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
A cold front is currently draped across Wisconsin and northern Lower
Michigan this morning and ahead of this cold front, a small area of
showers is moving to the southeast. This feature is supported by an
upper level shortwave trough and will make its way towards northern
Ohio and NW PA Friday afternoon. The main question with this front
is will it bring rain to the area on Friday. Dew points look like
they will mix out quite a bit ahead of the front on Friday and may
stay in the low 60s, much drier than the previous couple days. In
addition, Friday looks pretty sunny to start but cumulus will start
to develop with daytime heating and ahead of the cold front so I
think that the air could be somewhat cooler than Thursday but still
have enough instability for some showers and possibly a rumble of
thunder but with the drier air, not really sure how much rain will
occur in the area to justify more than a slight chance. Temperatures
will be about normal in the low to mid 80s and winds will be out
west ahead of the front before shifting to the northwest behind the
front.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
High pressure builds in at the surface behind the cold front and
mostly zonal flow aloft with perhaps a bit of ridging will allow for
an absolutely fantastic weekend across northern Ohio and northwest
Pennsylvania. Temperatures behind the cold front will be a touch
cool with highs in the mid to upper 70s but will recover closer to
normal on Sunday with highs in the low to mid 80s. Skies will be
mostly clear except for some diurnal cumulus but nothing to note
precipitation wise.
A low pressure system across the upper midwest will then move into
Canada on Monday and extend a cold front across the Great Lakes
region. It looks like some remnant system will make its way into the
region Monday morning bringing showers and thunderstorms and then
another round of showers and thunderstorms could move through the
region with the upper level vorticity maximum and surface cold
front. Given model guidance's consistency with this next system,
have bumped pops up to likely for both Monday and Monday Night
across the region, but given this summer's weather pattern will need
to monitor to pin down timing and coverage. Nothing suggests
anything other than temperatures near climatology for Monday.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
The pattern seems to remain the same in the long term portion
of the forecast. The surface high builds southeast across the
eastern Great Lakes Tuesday behind the cold front. This should
provide cooler and less humid conditions Tuesday and Wednesday
although temperatures will only retreat back to near normal. The
ridge aloft is progged to build back across the midwest and the heat
will return for a day or two later in the week ahead of the next cold
front. Will have a small chance of showers/storms by Friday ahead of
the next cold front.
&&
.AVIATION /06Z Friday THROUGH Tuesday/...
A weak surface trough will bring a few early morning showers but
they should not affect the TAF sites except perhaps KERI. Cumulus
and stratocumulus will develop today. Brief MVFR ceilings are
possible late this morning but the ceilings should generally be
VFR (bkn040-bkn060). A cold front will arrive toward 00Z northwest
Ohio and Lake Erie and could trigger a few showers, mainly across
Lake Erie and extreme northeast Ohio and northwest PA this evening
into tonight. MVFR ceilings will likely develop behind the front
tonight (Friday night).
Outlook...Non-VFR possible Saturday morning NE OH/NW PA. Non-VFR
possible on Monday.
&&
.MARINE...
The winds on the lake were in a lull early this morning but the
southwest flow will increase today ahead of a cold front dropping
from the northern Great Lakes. The southwest flow will push the
larger waves toward the east end of the lake and eventually the
larger waves will begin to clip the east lakeshore. Will issue a
small craft advisory east of Willowick. The cold front should drop
across the lake by early tonight. Winds will veer more northwest and
then northerly but the gradient is expected to weaken rather quickly.
There could be a period of choppy/higher waves over the western and
central basin with the cold frontal passage this evening but should
not be high enough to warrant a small craft advisory.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from 10 AM EDT this morning through
this evening for OHZ012-089.
PA...Beach Hazards Statement from 10 AM EDT this morning through
this evening for PAZ001.
MARINE...Small Craft Advisory from 10 AM this morning to 10 PM EDT this
evening for LEZ147>149.
&&
SYNOPSIS...Sefcovic
NEAR TERM...Sefcovic
SHORT TERM...Sefcovic
LONG TERM...Kosarik
AVIATION...Kosarik
MARINE...KosarikHazardous weather outlook, Jul 14, 4:48 AM EDT, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 448 AM EDT THU JUL 14 2016 LEZ142>147-162>167-OHZ003-006>011-013-017>020-027>030-036-037-047- 150900- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-LUCAS- WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-GEAUGA-HANCOCK-SENECA- HURON-MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- 448 AM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ012-150900- LAKE- 448 AM EDT THU JUL 14 2016 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-148-149-168-169-OHZ014-021>023-031>033-038-PAZ002-003-150900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ASHTABULA INLAND- SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-SOUTHERN ERIE- CRAWFORD- 448 AM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ089-PAZ001-150900- ASHTABULA LAKESHORE-NORTHERN ERIE- 448 AM EDT THU JUL 14 2016 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:13 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Lake | 17 hr |
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.